Alert archive / Pennsylvania / Areal Flood Warnings in 2011
Areal Flood Warning 98, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 27, 2011, 7:45 PM EDT for Carbon County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 7:45 PM EDT (23:45 UTC)
- Expired
- Sep 27, 2011, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 144 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
262
WGUS41 KPHI 272345
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT TUE SEP 27 2011
PAC025-280245-
/O.NEW.KPHI.FA.W.0098.110927T2345Z-110928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-
745 PM EDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
WEST CENTRAL CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1045 PM EDT
* AT 744 PM EDT SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS
THE AREA RESULTING IN HEAVY RAINS OVER THE SAME REGION. 1 TO 2
INCHES OF RAIN IS POSSIBLE OVER THE WARNED AREA.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
LAT...LON 4096 7575 4081 7579 4080 7587 4084 7594
4090 7600 4091 7600 4092 7599 4095 7588
4098 7584
$$
NIERENBERG1 follow-up statement
077
WGUS81 KPHI 280227
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT TUE SEP 27 2011
PAC025-280245-
/O.CON.KPHI.FA.W.0098.000000T0000Z-110928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-
1027 PM EDT TUE SEP 27 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SMALL
STREAMS IN WEST CENTRAL CARBON COUNTY...
AT 1026 PM EDT THERE HAVE BEEN NO REPORTS OF FLOODING AND THIS
ADVISORY WILL EXPIRE WITH NO FURTHER UPDATES. SHOWERS ARE EXPECTED
TO REDEVELOP AGAIN BY DAWN WEDNESDAY.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
LAT...LON 4096 7575 4081 7579 4080 7587 4084 7594
4090 7600 4091 7600 4092 7599 4095 7588
4098 7584
$$
DRAGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 27, 3:53 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 27, 3:53 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT TUE SEP 27 2011 .SYNOPSIS... A STALLED FRONTAL BOUNDARY WILL REMAIN OVER THE MID ATLANTIC REGION THROUGH MIDWEEK AS LOW PRESSURE PERSISTS OVER THE LOWER GREAT LAKES. UNSETTLED WEATHER WILL CONTINUE FOR THE AREA, FOLLOWED BY A COLD FRONT PUSHING EASTWARD ON FRIDAY. A COOLER AND DRIER AIR MASS CAN BE EXPECTED BY THIS WEEKEND BEHIND THE COLD FRONT. HIGH PRESSURE WILL GRADUALLY BE BUILDING EASTWARD FROM THE PLAINS THIS WEEKEND, REACHING THE CENTRAL APPALACHIANS BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AREAS OF FOG AND LOW CLOUDS RAISED TO BROKEN TO OVERCAST CLOUD LAYERS FOR MOST LOCATIONS BY EARLY AFTERNOON. VISIBLE SATELLITE IMAGERY SHOWED SCATTERED TO BROKEN CUMULUS OVERTOPPED BY HIGHER CLOUD LAYERS AT 19Z...ALTHOUGH A MORE EXTENSIVE LOW OVERCAST REMAINED ALONG THE NEW JERSEY COAST AT 19Z. SHOWERS AND THUNDERSTORMS WERE FORMING IN THE UNSTABLE AIRMASS OVER OUR SOUTHWESTERN ZONES...WITH MORE ACTIVITY JUST TO OUR WEST MOVING NORTHWARD IN THE DEEP SOUTHERLY FLOW. MOST CONVECTIVE ACTIVITY SHOULD REMAIN OVER OUR SOUTHERN AND WESTERN ZONES LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BE FAIRLY HIGH-TOPPED AND PRODUCE LOCALLY HEAVY RAIN...AS LIFTED INDICES ARE RATHER LOW AT MINUS FOUR TO MINUS SIX ON MSAS DATA. THE DEVELOPING WARM FRONT TO OUR SOUTH APPEARS TO LIFT NORTHWARD TONIGHT...SO SHOWER CHANCES WILL REMAIN OVER OUR AREA TONIGHT... HIGHEST SOUTHWEST...WITH ISOLATED THUNDERSTORMS REMAINING FOR OUR SOUTHWESTERN AND WESTERN ZONES OVERNIGHT. MORE LOW CLOUDS ARE EXPECTED LATER TONIGHT...BUT THE STRATUS/ STRATOCUMULUS SHOULD PRECLUDE DENSE FOG FROM FORMING. PATCHY FOG WILL BE ADDED TO THE CENTRAL AND NORTHERN AREAS FOR LATE TONIGHT. MOS TEMPERATURES HAVE BEEN WORKING WELL IN THIS AIRMASS AND WERE ACCEPTED. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... WITH A WARM FRONT TO THE SOUTH...AND CYCLONIC FLOW AT LOWER LEVELS OVER OUR AREA AIDED BY SHORT WAVE ENERGY ALOFT...SHOWER CHANCES ARE FORECAST TO RANGE FROM HIGH CHANCE TO LOW LIKELY...HIGHEST WEST. WITH REMAINING MARGINAL INSTABILITY...BUT NOT THE HIGH CAPES OF THIS AFTERNOON...ISOLATED TO SCATTERED CONVECTION WILL CONTINUE IN THE GRIDS, WITH BEST CHANCES FOR THE AFTERNOON. SOME PRECIPITATION MAY BE LOCALLY HEAVY...BUT WITH THE STRONG SOUTHERLY FLOW CONTINUING...CELLS SHOULD HAVE DECENT MOVEMENT. ANY TRAINING WOULD COMPLICATE MATTERS, THOUGH, AND LATER SHIFTS MAY NEED TO CONSIDER A FLOOD WATCH WITH REASONABLY HIGH PRECIPITABLE WATERS NOTED. MORE CLOUD COVER AND PRECIPITATION THAN TODAY...AND AN EAST TO SOUTHEAST SURFACE FLOW...SHOULD KEEP TEMPERATURES IN LINE WITH LOWER MOS PROJECTIONS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... AT THE START OF THE LONG TERM PERIOD, A PERSISTENT UPPER LOW WILL STILL BE FOUND OVER THE LOWER GREAT LAKES REGION. AT THE SURFACE, A STALLED FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS OUR AREA. THE OVERALL PATTERN, THOUGH, WILL BECOME MORE PROGRESSIVE ON THURSDAY AS MODEL GUIDANCE DEPICTS A STRONG SHORTWAVE THAT IS FORECAST TO DIG SOUTHEASTWARD INTO THE GREAT LAKES AND FINALLY MOVE THE CUTOFF UPPER LOW ALONG. AT THE SURFACE THEN, THE MODELS DEPICT A COLD FRONT THAT SHOULD SLOWLY PUSH THROUGH OUR AREA ON FRIDAY. A COOLER AND DRIER AIR MASS WILL FOLLOW FOR THE WEEKEND AS HIGH PRESSURE WILL GRADUALLY BE SPREADING ITS INFLUENCE EASTWARD FROM THE PLAINS STATES. THE CENTER OF HIGH PRESSURE IS PROGGED TO REACH THE CENTRAL APPALACHIANS BY EARLY NEXT WEEK. AT THIS TIME, WE HAVE MAINTAINED LIKELY OR EVEN CATEGORICAL POPS FOR MUCH OF THE FORECAST AREA FROM WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON, THIS IN ASSOCIATION WITH THE STALLED FRONTAL BOUNDARY AND PERHAPS A WAVE OF LOW PRESSURE DEVELOPING ALONG THIS FRONT. HAVE A ALSO MAINTAINED THE MENTION OF ISOLATED THUNDERSTORMS DURING THIS TIMEFRAME WITH WARM AIR ADVECTION IN PLACE AND GUIDANCE CONTINUING TO SHOW SUFFICIENT SHEAR OVER THE AREA. PERHAPS THE MAIN CONCERN FOR THURSDAY WILL BE IF AND HOW MUCH THE ATMOSPHERE CAN HEAT UP AND DESTABILIZE TO ALLOW CONVECTION TO DEVELOP. FOR THE COLD FRONT PASSAGE ON FRIDAY, WHAT REMAINS A BIT IN QUESTION AT THIS POINT IS ANY UPPER LEVEL SUPPORT FROM AN ASSOCIATED SHORTWAVE FEATURE PASSING THROUGH THE AREA. FOR NOW, IT APPEARED PRUDENT TO MAINTAIN A PROGRESSION OF SLIGHT CHANCE TO CHANCE POPS FOR SHOWERS ACROSS THE FORECAST AREA DURING FRIDAY. DRY WEATHER CAN BE EXPECTED BY THE WEEKEND FOR MOST AREAS AS NOTICEABLY COOLER AND DRIER AIR FILTERS IN BEHIND THE COLD FRONT. IN ADDITION, SURFACE HIGH PRESSURE OVER THE PLAINS STATES WILL SLOWLY BE SPREADING ITS INFLUENCE EASTWARD TOWARD THE MID ATLANTIC STATES OVER THE WEEKEND, AND MODEL GUIDANCE DEPICTS THIS HIGH REACHING THE CENTRAL APPALACHIAN REGION BY THE START OF THE NEW WEEK. DAYTIME HIGH TEMPERATURES ARE FORECAST TO BE AROUND TEN DEGREES BELOW AVERAGE FOR PORTIONS OF THE AREA OVER THE WEEKEND, WITH A GRADUAL WARMING TREND EXPECTED INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AT 19Z, CONDITIONS WERE VFR VARYING DOWN TO MARGINAL VFR WITH STRATOCUMULUS CEILINGS, TOPPED BY MID AND HIGH CLOUDS. SCATTERED TO BROKEN VFR STRATOCUMULUS SHOULD PREVAIL FOR THE REST OF THIS AFTERNOON AND INTO THIS EVENING AS A DISTURBANCE ALOFT WILL APPROACH THE AREA AND COULD CAUSE SOME SHOWERS AND A FEW THUNDERSTORMS AT THE TAF SITES...PERHAPS LESS OF A CHANCE FOR KACY WHERE MORE EXTENSIVE LOW CLOUDS PREVAILED. A LINE OF SHOWERS AND A FEW THUNDERSTORMS WAS JUST WEST OF OUR AREA IN EAST-CENTRAL PENNSYLVANIA AT 19Z. INSTABILITY SEEMS GREATEST OVER OUR WESTERN AND SOUTHERN AREAS...BUT SOME OF THIS COULD BLEED NORTHEASTWARD THROUGH LATE AFTERNOON AND THIS EVENING BEFORE DIURNAL EFFECTS AND CAPES DIMINISH. A REPEAT OF DENSE FOG IS NOT EXPECTED OVERNIGHT...AS MORE STRATOCUMULUS AND STRATUS IS FORECAST. IFR CEILINGS ARE LIKELY TO OCCUR OVERNIGHT THOUGH...IMPROVING AGAIN LATER WEDNESDAY MORNING. MORE SHOWERS AND AT LEAST ISOLATED CONVECTION ARE FORECAST FOR WEDNESDAY AS CYCLONIC FLOW REMAINS AND UPPER FORCING EXISTS. CONDITIONS RISING TO VFR...WITH PATCHY MARGINAL VFR ESPECIALLY IN PRECIPITATION...ARE FORECAST MAINLY IN THE AFTERNOON. OUTLOOK... SCATTERED SHOWERS WITH POSSIBLY ISOLATED THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. LOWERED CEILINGS AND VISIBILITIES WILL LIKELY ACCOMPANY THIS ACTIVITY, AND AT TIMES IFR CONDITIONS ARE POSSIBLE. OVERALL, IMPROVING CONDITIONS TO VFR ARE EXPECTED ON FRIDAY, DESPITE THE CHANCE OF ISOLATED SHOWERS FOR THE AREA. SATURDAY AND SUNDAY WILL ALSO FEATURE OVERALL VFR CONDITIONS WITH NORTHWESTERLY WINDS, POSSIBLY GUSTING AT TIMES BETWEEN 20 TO 25 KNOTS. && .MARINE... WINDS ARE EXPECTED TO REMAIN WELL BELOW ADVISORY CRITERIA TONIGHT AND WEDNESDAY. SEAS WILL REMAIN AT 3 OR 4 FEET ON THE OCEAN, WHICH IS WHAT WAVEWATCH CONTINUES TO FORECAST, SO IT DOES NOT APPEAR THAT A SMALL CRAFT ADVISORY FOR ROUGH SEAS WILL BE NEEDED THROUGH WEDNESDAY. THERE MAY BE SOME STRONG THUNDERSTORMS MAINLY OVER DELAWARE BAY AND OVER THE SOUTHERN OCEAN WATERS WEDNESDAY. OUTLOOK... WITH A STALLED FRONT STRETCHED ACROSS THE AREA FROM WEDNESDAY NIGHT THROUGH THURSDAY, SOME MARINE AREAS ALONG THE NJ AND DE COASTS WILL POSSIBLY EXPERIENCE AREAS OF DENSE FOG. IN ADDITION, SCATTERED SHOWERS AND POSSIBLY ISOLATED T-STORMS ARE ALSO EXPECTED DURING THIS TIMEFRAME. THERE MAY BECOME A NEED FOR A SCA FOR SEAS ON THE OCEAN WATERS DURING THE WEDNESDAY NIGHT TO THURSDAY AFTERNOON TIMEFRAME, BUT CONFIDENCE AT THIS TIME IS BELOW AVERAGE. THE OVERALL SURFACE FLOW WILL CHANGE TO A NORTHWESTERLY DIRECTION BY THE WEEKEND AFTER THE PASSAGE OF A COLD FRONT ON FRIDAY. AT THIS TIME, THERE SEEMS TO BE A BETTER POTENTIAL FOR A SCA THIS WEEKEND FOR BOTH WINDS AND SEAS AS NORTHWESTERLY WIND GUSTS IN THE 20 TO 25 KNOT RANGE APPEAR ATTAINABLE, WITH SEAS IN THE 5 FOOT RANGE. && .TIDES/COASTAL FLOODING... A COASTAL FLOOD STATEMENT FOR SPOTTY MINOR TIDAL FLOODING WAS ISSUED FOR THIS EVENINGS HIGH TIDE CYCLE ALONG THE OCEAN FRONT AND UP DELAWARE BAY. ANOMALIES LOOK TO REMAIN SIMILAR FOR WEDNESDAY MORNINGS HIGH TIDES, AND WITH SLIGHTLY HIGHER ASTRONOMICAL TIDES A COASTAL FLOOD ADVISORY MAY BE NEEDED, AT LEAST FOR THE OCEAN FRONT. THE ASTRONOMICAL HIGH TIDES CONTINUE TO CREEP UPWARD INTO FRIDAY, SO THE CHANCES OF REACHING OR PERHAPS GOING SLIGHTLY MORE INTO MINOR TIDAL FLOODING CRITERIA WILL INCREASE IN THE DAYS AHEAD. && .RIP CURRENTS... WITH A FAIRLY LONG PERIOD OF 8 SECONDS OR HIGHER EXPECTED WITH THE SWELLS CONTINUING WEDNESDAY, AND WITH AN EAST TO SOUTHEAST WIND OF 8 TO 10 KNOTS, AND ALSO WITH THE CONTINUED INFLUENCE OF THE NEW MOON...A MODERATE RISK OF RIP CURRENTS WAS FORECAST FOR WEDNESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE NEAR TERM... SHORT TERM... LONG TERM...KLINE AVIATION.../KLINE MARINE.../KLINE TIDES/COASTAL FLOODING... RIP CURRENTS...
Hazardous weather outlook, Sep 27, 3:52 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 PM EDT TUE SEP 27 2011 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054- 055-060>062-067>071-282000- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 352 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOME HEAVY SHOWERS WEDNESDAY AND THURSDAY MAY CAUSE BRIEF POOR DRAINAGE FLOODING. A STRONG THUNDERSTORM IS POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ012>014-020-022>027-282000- INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 352 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SPOTTY MINOR TIDAL FLOODING IS POSSIBLE TONIGHT FOR THE JERSEY SHORE AND DELAWARE BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE JERSEY SHORE AND DELAWARE BEACHES. THERE IS A RISK OF MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE WEDNESDAY AND THURSDAY. AN ADVISORY MAY BECOME NECESSARY. SOME HEAVY SHOWERS WEDNESDAY AND THURSDAY MAY CAUSE BRIEF POOR DRAINAGE FLOODING. A STRONG THUNDERSTORM IS POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-282000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 352 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOME HEAVY SHOWERS ARE POSSIBLE FOR WEDNESDAY AND THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 27, 4:32 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING WOOLWICH TWP 39.73N 75.33W
09/27/2011 GLOUCESTER NJ TRAINED SPOTTER
A 48 YEAR OLD MALE WAS STRUCK BY LIGHTNING ON A GOLF
COURSE IN WOOLWICH TOWNSHIP.
&&
EVENT NUMBER PHI1100746
MEOLASpecial weather statement, Sep 27, 4:54 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT TUE SEP 27 2011
DEZ002-003-MDZ015-020-272230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-
454 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND SUSSEX COUNTIES...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES WEST OF GEORGETOWN...MOVING NORTH AT 15
MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS KENT COUNTY
DELAWARE AND CAROLINE COUNTY.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3865 7572 3867 7576 3869 7586 3925 7595
3927 7586 3925 7577 3928 7576 3932 7543
3924 7538 3915 7540 3907 7539 3906 7537
3851 7534 3848 7571
FORECASTER: NIERENBERGSpecial weather statement, Sep 27, 5:37 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT TUE SEP 27 2011
PAZ060-272300-
BERKS PA-
537 PM EDT TUE SEP 27 2011
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BERKS COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF READING...MOVING NORTH AT 20
MPH. THE THUNDERSTORM WILL BE NEAR STRAUSSTOWN AROUND 545 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4053 7634 4052 7630 4054 7621 4054 7617
4030 7613 4030 7614 4036 7621 4036 7624
4039 7629 4049 7643 4050 7644
FORECASTER: NIERENBERGSpecial weather statement, Sep 27, 6:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 PM EDT TUE SEP 27 2011
PAZ054-272315-
CARBON PA-
622 PM EDT TUE SEP 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEHIGHTON...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR WHITE HAVEN AND EAST SIDE
AROUND 645 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4102 7575 4101 7576 4100 7574 4081 7571
4080 7588 4090 7600 4092 7599 4095 7588
4098 7584 4100 7576 4102 7575 4105 7578
4110 7577
FORECASTER: NIERENBERGSpecial weather statement, Sep 27, 7:42 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EDT TUE SEP 27 2011
PAZ054-055-280115-
CARBON PA-MONROE PA-
742 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS CARBON AND MONROE COUNTIES, GENERALLY
MOVING TO THE NORTH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 4125 7524 4101 7513 4075 7579 4084 7594
4090 7600 4092 7599 4101 7575 4105 7578
4110 7577 4111 7576 4113 7564 4115 7563
FORECASTER: NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:00 AM EDT | Special Weather Statement | PHI | Schuylkill | 45 min |
| Sep 27, 11:13 AM EDT | Special Weather Statement | PHI | Carbon | 62 min |
| Sep 27, 5:37 PM EDT | Special Weather Statement | PHI | Lebanon | 83 min |
| Sep 27, 7:00 PM EDT | Areal Flood Warning | PHI | Berks | 3 hr |
| Sep 27, 7:42 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 93 min |
Nearby
Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.